Alert archive / Colorado / High Wind Watches in 2014
High Wind Watch 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Feb 20, 2014, 6:23 AM MST for 5 counties in Colorado. It took effect at Feb 20, 2014, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 20, 2014, 6:23 AM MST (13:23 UTC)
- In effect from
- Feb 20, 2014, 6:00 PM MST
- Expired
- Feb 20, 2014, 10:59 AM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Jefferson County, CO, Larimer County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 64 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 1.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2069 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867 WWUS75 KBOU 201323 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 623 AM MST THU FEB 20 2014 ...HIGHS WINDS EXPECTED IN THE MOUNTAINS AND FOOTHILLS TONIGHT INTO FRIDAY MORNING... .WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 80 MPH WILL DEVELOP THIS EVENING IN THE MOUNTAINS AND FOOTHILLS AND CONTINUE INTO FRIDAY MORNING. THE STRONGER WINDS MAY ALSO AFFECT AREAS FROM WEST OF FORT COLLINS TO BOULDER AND GOLDEN AS WELL LATE THIS EVENING INTO FRIDAY MORNING. COZ033>036-202130- /O.NEW.KBOU.HW.W.0013.140221T0100Z-140221T1600Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY... NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY... EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK 623 AM MST THU FEB 20 2014 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST FRIDAY. * TIMING...STRONG WINDS WILL DEVELOP THIS EVENING AND CONTINUE INTO FRIDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 80 MPH. * IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL WINDS BEGIN TO SUBSIDE BY MIDDAY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$ COZ038-039-202130- /O.NEW.KBOU.HW.A.0006.140221T0100Z-140221T1600Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT 623 AM MST THU FEB 20 2014 ...HIGH WIND WATCH IN EFFECT FROM 6 PM MST THIS EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM 6 PM MST THIS EVENING THROUGH FRIDAY MORNING. * TIMING...WEST TO NORTHWEST WINDS WILL INCREASE THIS EVENING AND CONTINUE INTO FRIDAY MORNING. * WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS TO 70 MPH. * IMPACTS...STRONG CROSS WINDS MAY CREATE HAZARDOUS DRIVING CONDITIONS. DRIVERS OF HIGH PROFILE VEHICLES MAY WANT TO DELAY TRAVEL TONIGHT INTO FRIDAY MORNING UNTIL WINDS BEGIN TO SUBSIDE BY MIDDAY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE ACTION SHOULD HIGH WINDS DEVELOP. && $$
1 follow-up statement
923 WWUS75 KBOU 201759 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1059 AM MST THU FEB 20 2014 ...HIGHS WINDS EXPECTED IN THE MOUNTAINS AND FOOTHILLS TONIGHT INTO FRIDAY MORNING... .WEST TO NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 80 MPH WILL OCCUR IN THE MOUNTAINS ABOVE TIMBERLINE THIS AFTERNOON...THEN DEVELOP IN THE FOOTHILLS AND ADJACENT AREAS THIS EVENING AND CONTINUE INTO FRIDAY MORNING. THE STRONGER WINDS WILL AFFECT AREAS FROM WEST OF FORT COLLINS TO BOULDER AND GOLDEN. COZ038-039-210200- /O.UPG.KBOU.HW.A.0006.140221T0100Z-140221T1600Z/ /O.EXB.KBOU.HW.W.0013.140221T0400Z-140221T1600Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT 1059 AM MST THU FEB 20 2014 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WEST TO NORTHWEST WINDS WILL INCREASE THIS EVENING AND CONTINUE INTO FRIDAY MORNING. * WINDS...WEST TO NORTHWEST 25 TO 40 MPH WITH GUSTS FROM 65 TO 75 MPH. * IMPACTS...STRONG CROSS WINDS MAY CREATE HAZARDOUS DRIVING CONDITIONS. DRIVERS OF HIGH PROFILE VEHICLES MAY WANT TO DELAY TRAVEL TONIGHT INTO FRIDAY MORNING UNTIL WINDS BEGIN TO SUBSIDE BY MIDDAY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$ COZ033-034-210200- /O.EXT.KBOU.HW.W.0013.140220T1800Z-140221T1600Z/ SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET- INCLUDING THE CITIES OF...CAMERON PASS... LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE... ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS... BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE... EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL... INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS... WILLIAMS FORK MOUNTAINS...WINTER PARK 1059 AM MST THU FEB 20 2014 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MST FRIDAY... * TIMING...STRONG WINDS WILL DEVELOP THIS EVENING AND CONTINUE INTO FRIDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 80 MPH. THE STRONG WINDS WILL ALSO PRODUCE AREAS OF BLOWING SNOW ABOVE TIMBERLINE. * IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS. AREAS OF BLOWING SNOW ABOVE TIMBERLINE WILL REDUCE VISIBILITIES TO LESS THAN 100 FEET AT TIMES. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL WINDS BEGIN TO SUBSIDE BY MIDDAY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$ COZ035-036-210200- /O.CON.KBOU.HW.W.0013.140221T0100Z-140221T1600Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 1059 AM MST THU FEB 20 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM MST FRIDAY... * TIMING...STRONG WINDS WILL DEVELOP THIS EVENING AND CONTINUE INTO FRIDAY MORNING. * WINDS...WEST TO NORTHWEST WINDS 25 TO 40 MPH WITH GUSTS TO 80 MPH. * IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS. DRIVERS OF HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL WINDS BEGIN TO SUBSIDE BY MIDDAY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Feb 20, 3:27 AM MST, 2 hours 56 minutes earlier.
Area forecast discussion, Feb 20, 3:27 AM MST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 327 AM MST THU FEB 20 2014 .SHORT TERM...THE UPPER LEVEL TROUGH WAS MOVING EAST OF THE AREA EARLY THIS MORNING AS PCPN HAS END OVER THE PLAINS. DRIER AIR HAS SPREAD ACROSS THE MTNS WITH ONLY SCT AREAS OF LIGHT SNOW. NW FLOW ALOFT WILL CONTINUE THIS AFTN AND TONIGHT WITH GUSTY WINDS IN THE MTNS AND FOOTHILLS. CROSS-SECTION DO NOT SHOW MUCH MOISTURE IN THE MTNS UNTIL AFTER MIDNIGHT SO ANY ADDITIONAL ACCUMULATIONS TODAY THRU THIS EVENING WILL ONLY BE A FEW INCHES. THUS WILL CANCEL THE ADVISORY FOR THIS MORNING. OVER NERN CO IT WILL BE DRY AND WINDY THIS AFTN. BNDRY LYR WINDS WILL BE AROUND 40 KTS SO WILL SEE SOME GUSTS UP TO 50 MPH AT TIMES ESPECIALLY NR THE WY-NE BORDER. AS FOR HIGHS THERE IS DECENT CAA TODAY SO WILL KEEP HIGHS MAINLY IN THE MID 30S TO LOWER 40S ACROSS NERN CO. FOR TONIGHT THE THREAT OF STRONG WINDS WILL INCREASE IN THE MTNS AND FOOTHILLS AS A MTN WAVE DVLPS AND CROSS-MTN FLOW INCREASES TO 60-65 KTS. THERE IS SOME POTENTIAL THAT SOME OF THESE STRONGER WINDS MAY MOVE DOWN TO THE BASE OF THE FOOTHILLS FM LYONS TO BOULDER AND GOLDEN AS WELL. OVERALL IT LOOKS LIKE THE PERIOD FROM 03Z TO 09Z WILL BE THE WINDOW FOR THE STRONGEST WINDS BASED ON CURRENT DATA. HOWEVER THE WINDS MAY BE SPORADIC LIKE THE PAST FEW EVENTS. WILL ISSUE A HIGH WIND WARNING FOR THE MTNS AND FOOTHILLS FOR TONIGHT INTO FRIDAY MORNING BUT JUST ISSUE A WATCH FOR THE BASE OF THE FOOTHILLS (ZNS 38 AND 39). .LONG TERM...STRONG NEAR WESTERLY JET LEVEL FLOW IS PROGGED OVER THE FORECAST AREA FRIDAY THROUGH SATURDAY. IT DECREASES SOMEWHAT SATURDAY NIGHT. THE QG VERTICAL VELOCITY FIELDS HAVE WEAK DOWNWARD MOTION ON FRIDAY...THEN WEAK UPWARD FRIDAY NIGHT INTO SATURDAY NIGHT. THE BOUNDARY LAYER FLOW LOOKS TO BE DOWNSLOPING FRIDAY...THEN NORMAL PATTERNS FRIDAY NIGHT. BY SATURDAY AFTERNOON...MODELS HAVE A FRONT AND UPSLOPE INTO THE PLAINS AND FOOTHILLS. FOR MOISTURE... THERE IS SOME FOR THE MOUNTAINS MOST OF THE FOUR PERIODS. THERE IS LIMITED MOISTURE OVER THE PLAINS FRIDAY THROUGH SATURDAY... MAINLY IN THE MID AND UPPER LEVELS. THERE IS A HINT AT LOWER LEVEL MOISTURE OVER THE PLAINS SATURDAY NIGHT...BUT NOTHING SUBSTANTIAL. THE QPF FIELDS SHOW MINOR AMOUNTS OF SNOWFALL OVER THE MOUNTAINS ALL FOUR PERIODS. THERE IS A TINY BIT OVER THE PLAINS SATURDAY NIGHT AS WELL. FOR POPS WILL GO WITH "CHANCE"S TO "LIKELY"S IN THE MOUNTAINS ALL FOUR PERIODS...BUT NO SIGNIFICANT ACCUMULATIONS. NO POPS FOR THE PLAINS THROUGH SATURDAY AFTERNOON...THEN "SLIGHT CHANCE"S SATURDAY NIGHT. CONCERNING HIGH WINDS...THE MOUNTAIN WAVE SET-UP IS STILL GOING ON SOMEWHAT FRIDAY MORNING...SO SHORT TERM FORECASTER'S HIGHLIGHTS ARE OKAY. CONCERNING TEMPERATURES... FRIDAY'S HIGHS ARE 3 TO 7 C WARMER THAN TODAY'S. SATURDAY'S HIGHS NOW LOOK A BIT WARMER THAN CURRENT GFE GRIDS ARE SHOWING AS THE COLD AIR AND UPSLOPE COME IN A BIT LATER IN THE AFTERNOON THAN PREVIOUSLY ADVERTISED. WILL UP CURRENT GRIDS READINGS A BIT. FOR THE LATER DAYS...SUNDAY THROUGH WEDNESDAY...MODELS HAVE WEAKER ZONAL FLOW ALOFT FOR MOST OF THE PERIOD...WITH A COUPLE SMALL EMBEDDED TROUGHS AND LIMITED MOISTURE. THE SMALL FEATURES ARE DIFFICULT TO PIN-POINT IN TIME AND FROM MODEL TO MODEL. && .AVIATION...A LITTLE BAND OF LIGHT SNOW WAS MOVING ACROSS DIA AS I TYPE THIS BUT SHOULD BE GONE BY 11Z. CEILINGS WERE AROUND 5000 FT HOWEVER THEY SHOULD RISE TO 10000 FT OR SO IN THE NEXT FEW HOURS. OTHERWISE ANY CEILINGS THE REST OF THE DAY SHOULD BE AOA 10000 FT. WINDS WERE NORTH BUT SHOULD BECOME MORE NWLY BY 12Z. SPEEDS WILL INCREASE BY LATE MORNING AND CONTINUE THRU THE AFTN. SUSTAINED WINDS WILL BE IN THE 25-30 MPH RANGE WITH GUSTS TO 40-45 MPH. WINDS SHOULD DECREASE BY 01Z HOWEVER AFTER 06Z AS STRONGER WINDS DEVELOP IN AND NR THE FOOTHILLS COULD SEE WNW WINDS INCREASE AGAIN WITH SPEEDS IN THE 20- 30 MPH RANGE THRU 12Z FRI. && .BOU WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS EVENING THROUGH FRIDAY MORNING FOR COZ038-039. HIGH WIND WARNING FROM 6 PM THIS EVENING TO 9 AM MST FRIDAY FOR COZ033>036. && SHORT TERM...RPK LONG TERM....RJK AVIATION...RPK
Hazardous weather outlook, Feb 20, 3:59 AM MST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 359 AM MST THU FEB 20 2014 COZ030>051-211100- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 359 AM MST THU FEB 20 2014 ...HIGH WIND WARNING FOR TONIGHT INTO FRIDAY MORNING FOR THE NORTHERN MOUNTAINS AND FOOTHILLS... ...HIGH WIND WATCH FOR ADJACENT AREAS NEAR THE FOOTHILLS TONIGHT INTO FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG WEST WINDS WILL DEVELOP IN THE NORTHERN MOUNTAINS AND FOOTHILLS THIS EVENING AND MAY LINGER THROUGH FRIDAY MORNING. WIND GUSTS TO 80 MPH WILL OCCUR AT TIMES. ADJACENT TO THE FOOTHILLS STRONG WINDS MAY DEVELOP AS WELL TONIGHT INTO FRIDAY MORNING WITH GUSTS UP TO 70 MPH AT TIMES FROM WEST OF FORT COLLINS TO BOULDER AND GOLDEN. OVER NORTHEAST COLORADO NORTHWEST WINDS OF 20 TO 35 WITH GUSTS TO 50 MPH WILL OCCUR LATER THIS MORNING THROUGH THE AFTERNOON HOURS. SOME LIGHT SNOW WILL OCCUR IN THE MOUNTAINS TODAY AND TONIGHT WITH AREAS OF BLOWING SNOW ABOVE 10000 FEET. ACCUMULATIONS WILL BE IN THE 1 TO 3 INCH RANGE THROUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT SNOW IS LIKELY IN THE HIGH MOUNTAINS FRIDAY INTO SUNDAY MORNING. THERE WILL BE A CHANCE OF SNOW IN THE MOUNTAINS MONDAY NIGHT INTO TUESDAY AND AGAIN ON WEDNESDAY. THE PLAINS LOOK DRY FRIDAY AND SATURDAY...WITH A SLIGHT CHANCE OF SNOW SATURDAY NIGHT AND AGAIN MONDAY AFTERNOON. STRONG GUSTY WEST WINDS ARE EXPECTED ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT HOWEVER REPORTS OF HIGH WINDS WILL BE APPRECIATED.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:23 AM MST | High Wind Warning | BOU | Boulder, Broomfield, Clear Creek, Douglas, Gilpin, Grand and 6 more | 23 hr |
Nearby
High Wind Watches in Colorado, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.